MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. SINGLE USE ASPIRATION NEEDLE

OLYMPUS MEDICAL SYSTEMS CORP. SINGLE USE ASPIRATION NEEDLE
Model Number NA-201SX-4022
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Abscess (1690); Fever (1858)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The subject device was not returned to olympus medical systems corp.(omsc) for evaluation.Therefore, the exact cause of the reported event could not be conclusively determined.Since the serial number is unknown, the device history record could not be reviewed.However, omsc has only shipped devices that passed the inspection.In the literature, there is no description of the device's malfunction.
 
Event or Problem Description
Olympus medical systems corp.(omsc) received a literature titled "evaluation of the safety and efficacy of minimal endoscopic sphincterotomy followed by papillary balloon dilation for the removal of common bile duct stones".The literature reported the result of 435 patients with mediastinal and hilar lymphadenopathy who underwent endobronchial ultrasound-guided transbronchial needle aspiration (ebus-tbna) procedure using the olympus na-201sx-4022 from may 2010 to july 2012.In the literature, it was reported complication as follows; fever after ebus-tbna (110 cases).Blood culture samples positive (2 cases): the identified organism was normal flora of the skin and there was no true bacteremia.Pneumonia (2 cases).Mediastinal abscess (1 case): a (b)(6) female patient with underlying diabetes mellitus developed fever 3 days after the procedure, at which time she was diagnosed with mediastinal abscess.After 7 days of antibiotic therapy, the patient became afebrile.The patient was successfully treated with antibiotics for 6 weeks.Omsc assumes that the mediastinal abscess was a serious injury due to the required 7days of antibiotic therapy.There are not mentioned that these complications were related to the subject device in question.However, omsc assumes that "mediastinal abscess" might be related to "na-201sx-4022" due to the procedure using "na-201sx-4022".Based on the available information, specific information on the subject device and the patients were not provided.There is no description of the device's malfunction.Therefore, omsc assumes that the "mediastinal abscess" was adverse events to submit due to the required 7days of antibiotic therapy.Omsc will submit a medical device report (mdr) of the subject device for the "mediastinal abscess".

Brand Name
SINGLE USE ASPIRATION NEEDLE
Common Device Name
SINGLE USE ASPIRATION NEEDLE
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
MDR Report Key12286210
Report Number8010047-2021-09886
Device Sequence Number14633957
Product Code FCG
UDI-Device Identifier04953170180972
UDI-Public04953170180972
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K050503
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source foreign,literature
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/06/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Device Model NumberNA-201SX-4022
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/12/2021
Initial Report FDA Received Date08/06/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age69 YR